Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 206, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 5, 2013, 5:33 PM EDT for 5 counties in Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2013, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 5, 2013, 6:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Barrow County, GA, Gwinnett County, GA, Jackson County, GA, Oconee County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:48 PM EDT | HAIL 0.25 | Monroe, GA | RELAYED THROUGH BROADCAST MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
948 WUUS52 KFFC 052133 SVRFFC GAC013-135-157-219-297-052200- /O.NEW.KFFC.SV.W.0206.130705T2133Z-130705T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT FRI JUL 5 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BARROW COUNTY IN NORTH CENTRAL GEORGIA EAST CENTRAL GWINNETT COUNTY IN NORTH CENTRAL GEORGIA CENTRAL WALTON COUNTY IN NORTH CENTRAL GEORGIA EXTREME SOUTH CENTRAL JACKSON COUNTY IN NORTHEAST GEORGIA NORTHWESTERN OCONEE COUNTY IN NORTHEAST GEORGIA * UNTIL 600 PM EDT * AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR MONROE...MOVING NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDER...STATHAM...CARL...BETHLEHEM AND AUBURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. && LAT...LON 3403 8386 3401 8354 3374 8361 3375 8383 TIME...MOT...LOC 2133Z 185DEG 12KT 3384 8371 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 5, 2:55 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT FRI JUL 5 2013 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... NAM AND GFS IN GOOD AGREEMENT THROUGH THE SHORT TERM. THE MOISTURE PLUME AXIS THAT HAS BEEN SITTING OVER ALABAMA IS FORECAST TO DRIFT EAST THROUGH THE SHORT TERM BRINGING THE AXIS INTO GA BY LATE SATURDAY AND SUNDAY. SEE THE HYDROLOGY SECTION FOR INFORMATION ON RAINFALL AMOUNTS AND THE LATEST FLOOD/FLASH FLOOD WATCHES. GUIDANCE HAS BEEN RUNNING A BIT TOO COOL ON MIN TEMPS AND A BIT TOO WARM ON MAX TEMPS. WILL MAKE ADJUSTMENTS...HOWEVER MAX TEMPS SATURDAY WILL BE TRICKY AS ANY SUNSHINE WILL BOOST TEMPS INTO THE MID AND UPPER 80S...POSSIBLY NEAR 90 AS WE ARE ALREADY SEEING TODAY ACROSS THE SOUTHEAST HALF OF THE CWA. MIN TEMPS WILL REMAIN WARM AS DEWPOINTS ARE EXPECTED TO HOLD IN THE LOW TO MID 70S SOUTH OF THE MOUNTAINS. 17 .LONG TERM /SUNDAY THROUGH FRIDAY/... NO SIGNIFICANT CHANGES MADE TO THE CURRENT LONG TERM FORECAST GRIDS. PLEASE REFERENCE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 /PREVIOUS LONG TERM DISCUSSION/SATURDAY NIGHT THROUGH THURSDAY/ THE EXTENDED PERIOD CONTINUES WET WITH PERSISTENT UPPER LOW OVER THE MISSOURI VALLEY SPAWNING ADDITIONAL SHORTWAVE ENERGY SATURDAY NIGHT. THIS UPPER SUPPORT ALONG WITH PWATS REMAINING WELL ABOVE 2 INCHES WILL ALLOW FOR LIKELY POPS EVEN INTO THE OVERNIGHT PERIOD WITH HEALTHY AMOUNTS OF QPF IN THE .30 TO .50 RANGE FOR SIX HOUR PERIODS. BY SUNDAY AFTERNOON...UPPER LOW WILL TRANSITION INTO THE OHIO VALLEY WITH GFS DEPICTING UPPER TROUGH AXIS INTO NORTHERN GEORGIA. WITH CONTINUED AMPLE MOISTURE...EXPECT CATEGORICAL POPS GIVEN SHORTWAVE ENERGY AVAILABLE TO FUEL STORM DEVELOPMENT. AS LOW FINALLY KICKS OUT THROUGH MIDWEEK...MOISTURE AXIS PIVOTS BUT REMAINS OVER THE NORTH GEORGIA PORTION. ALTHOUGH UPPER ENERGY WILL NOT BE AS PREVALENT...SHOULD SEE MORE THAN ENOUGH INGREDIENTS TO WARRANT HIGH END CHANCE TO LIKELY POPS THROUGH WEDNESDAY. GFS INDICATES 48 HOUR TOTALS ENDING THU MORNING OF AN ADDITIONAL 2 INCHES FOR THE NORTHERN TIER WHICH WOULD CREATE ADDITIONAL FLOODING CONCERNS PENDING WHAT TAKES PLACE THE NEXT FEW DAYS. BY LATE WED INTO THU...UPPER LOW OVER THE GULF BECOMES MORE OF A PROMINENT FEATURE AS INFLUENCES OF ATLANTIC UPPER HIGH ABATE. MEANWHILE...NORTHERN STREAM SHORTWAVE DIGS SOUTHWARD WITH A SURFACE BOUNDARY ENTERING NORTH GEORGIA THU AFTERNOON. MOISTURE POOLING ALONG THIS FEATURE WILL INCREASE POPS ONCE AGAIN AND WILL CARRY HIGH MID RANGE POPS IN GRIDS FOR NOW. GIVEN TIME OF YEAR...BOUNDARY DOES NOT MAKE IT VERY FAR INTO THE FORECAST AREA BEFORE STALLING. ADDITIONAL SHORTWAVE ENERGY IN DEVELOPING NORTHWEST FLOW ALOFT REGIME WILL KEEP POPS AT OR ABOVE CLIMO THROUGH THE EXTENDED PERIOD WITH TEMPS AT OR BELOW NORMAL. DEESE && .HYDROLOGY... THE LATEST QPF PROJECTIONS OFF THE MODELS INDICATE ANOTHER 1 TO 2 1/2 INCHES ARE POSSIBLE ACROSS THE MOUNTAINS AND DOWN THE WEST SIDE OF THE CWA THROUGH SUNDAY. WITH THE GROUND SATURATED OVER MOST OF THOSE AREAS ALREADY...ANOTHER 1 TO 2 INCHES OF RAIN WILL PUSH RIVERS AND STREAMS INTO FLOOD. THEREFORE WILL ISSUE A FLOOD WATCH FOR AREAS NORTH OF A LINE FROM LAGRANGE TO FAYETTEVILLE TO HOMER THROUGH 12Z SUNDAY. FOR THOSE AREAS SOUTH OF THIS NEW WATCH...WHILE ISOLATED POCKETS OF HEAVY ARE POSSIBLE IN THE THUNDERSTORMS...WIDESPREAD FLOODING IS NOT EXPECTED AND THEREFORE THE FLASH FLOOD WATCH WILL EXPIRE AT 8 PM THIS EVENING AND WILL NOT BE REISSUED. && AVIATION... 18Z UPDATE... MOST AREAS HAVE GONE VFR AND THOSE THAT HAVENT SHOULD GO VFR IN THE NEXT HOUR OR TWO. SOUTH OF AN AHN-CSG LINE SKIES HAVE DONE PARTLY SUNNY AND WITH SURFACE HEATING SHOWERS/TSTORMS ARE DEVELOPING. THESE WILL SPREAD NORTHWEST THROUGH THE AFTERNOON. THE THREAT FOR THUNDER IS LOW ENOUGH TO LEAVE OUT OF TAFS AT THIS TIME BUT CANT RULE IT OUT COMPLETELY. CIGS WILL DROP TO IFR TONIGHT AND BACK TO MVFR SATURDAY. WIDESPREAD RAIN WILL CONTINUE ACROSS CSG/ATL/AHN AREAS THROUGH TONIGHT AND INTO FRIDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH ON WINDS. MEDIUM ON ALL OTHER ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 85 70 83 / 80 80 60 50 ATLANTA 71 80 72 81 / 80 100 80 60 BLAIRSVILLE 66 74 67 77 / 90 100 80 70 CARTERSVILLE 70 79 71 80 / 90 100 80 70 COLUMBUS 72 86 73 84 / 70 80 70 60 GAINESVILLE 69 79 70 80 / 90 100 80 60 MACON 71 86 72 85 / 50 60 40 30 ROME 70 77 71 82 / 90 100 80 70 PEACHTREE CITY 70 81 71 81 / 80 90 70 60 VIDALIA 72 89 72 89 / 40 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA... DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD... FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD... JACKSON...LUMPKIN...MERIWETHER...MURRAY...NORTH FULTON... PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...TROUP... UNION...WALKER...WHITE...WHITFIELD. && SHORT TERM...17 LONG TERM....20 AVIATION...17
Hazardous weather outlook, Jul 5, 5:39 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 539 AM EDT FRI JUL 5 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 539 AM EDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... AMPLE MOISTURE CONTINUES TO STREAM ACROSS THE STATE WITH SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE. THE GROUND ACROSS THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING OR FLASH FLOODING. THE HIGHEST RAINFALL TOTALS THROUGH TONIGHT ARE EXPECTED TO BE ACROSS NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO HEAVY RAINFALL DURING THE EVENING AND OVERNIGHT HOURS MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH OR GREATER. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ALTHOUGH THE RAINFALL MAY NOT BE AS WIDESPREAD...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. NORTHWEST GEORGIA LOOKS TO SEE THE BEST CHANCES FOR THIS ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE WEEKEND SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 5, 1:48 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 PM EDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 5 S MCRAE 32.00N 82.90W
07/02/2013 TELFAIR GA OTHER FEDERAL
THE STAGE HEIGHT AT A USGS STREAM GAGE ON THE TURNPIKE
CREEK AT U.S. HIGHWAYS 319 AND 441 REACHED FLOOD STAGE OF
10 FEET. THE CREEK CREST AT 10.1 FEET WITH MINOR FLOODING
OF WOODLANDS AND FIELDS.
&&
KFRANTZSpecial weather statement, Jul 5, 4:09 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT FRI JUL 5 2013
GAZ027-036>038-052100-
409 PM EDT FRI JUL 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN AND HEAVY
RAIN OGLETHORPE...OCONEE...MADISON AND CLARKE COUNTIES UNTIL 500 PM
EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF LEXINGTON...MOVING NORTHWEST AT
20 MPH.
IN ADDITION TO HEAVY DOWNPOURS....LIGHTNING DETECTION SYSTEMS
INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES AS HIGH AS 70
STRIKES PER 15 MINUTES ACROSS OGLETHORPE...OCONEE...MADISON AND
CLARKE COUNTIES...INCLUDING AREAS AROUND
VESTA...STEPHENS...LEXINGTON...POINT
PETER...HUTCHINGS...CRAWFORD...SANDY
CROSS...ARNOLDSVILLE...CARLTON...BARNETT SHOALS...WATSON MILL BRIDGE
STATE PARK...SMITHONIA...DUNLAP...PAOLI AND COMER. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3386 8292 3385 8295 3381 8296 3380 8298
3378 8299 3376 8297 3372 8301 3389 8345
3417 8309 3390 8289
TIME...MOT...LOC 2008Z 137DEG 19KT 3388 8303
30Special weather statement, Jul 5, 4:40 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT FRI JUL 5 2013
GAZ044-053-067-052115-
440 PM EDT FRI JUL 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MERIWETHER...COWETA
AND FULTON COUNTIES UNTIL 515 PM EDT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUTHERSVILLE...MOVING NORTH AT 25 MPH.
RAINFALL RATES OF OVER 1 INCH PER HOUR ARE ASSOCIATED WITH THIS
STORM. AMOUNTS UP TO 1.50 INCHES CAN BE EXPECTED IN THE NEXT HOUR
ACROSS MERIWETHER...COWETA AND FULTON COUNTIES...INCLUDING AREAS
AROUND ROCKY MOUNT...WOOSTER...ALVATON...LUTHERSVILLE...LONE
OAK...HARALSON...GRANTVILLE...TURIN...MORELAND...SHARPSBURG...THOMAS
CROSSROADS...NEWNAN...MADRAS...ARNCO-SARGENT AND CANNONGATE. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3348 8489 3350 8485 3351 8485 3352 8482
3354 8483 3366 8466 3348 8462 3348 8463
3344 8463 3338 8459 3318 8455 3306 8479
3345 8493
TIME...MOT...LOC 2039Z 164DEG 23KT 3326 8470
30Special weather statement, Jul 5, 4:46 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 PM EDT FRI JUL 5 2013 GAZ082-083-094>096-107-052130- 446 PM EDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN TWIGGS...PULASKI...PEACH...BIBB...BLECKLEY AND HOUSTON COUNTIES UNTIL 530 PM EDT... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PAULK...MOVING NORTHWEST AT 30 MPH. IN ADDITION TO FREQUENT LIGHTNING STRIKES AVERAGING AROUND 35 STRIKES PER 15 MINUTES....RAINFALL RATES OF 1 TO 1.50 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM. TOTAL RAINFALL AMOUNTS BETWEEN 0.50 AND 1.00 INCHES CAN BE EXPECTED ACROSS PORTIONS OF TWIGGS...PULASKI...PEACH...BIBB...BLECKLEY AND HOUSTON COUNTIES...INCLUDING AREAS AROUND PULASKI STATE PRISON...COCHRAN...PAULK...OCMULGEE PUBLIC FISHING AREA...ROYAL...PORTER...COLEY STATION...MAGNOLIA...TARVERSVILLE...SAND BED...KATHLEEN...HOUSTON LAKE...BULLARD...MARION AND BONAIRE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. && LAT...LON 3261 8385 3282 8351 3241 8327 3229 8349 TIME...MOT...LOC 2044Z 144DEG 25KT 3237 8341 30
Special weather statement, Jul 5, 5:27 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT FRI JUL 5 2013
GAZ071-072-081-082-052215-
527 PM EDT FRI JUL 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN MONROE...JONES...BIBB AND CRAWFORD COUNTIES UNTIL 615 PM
EDT...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDDLE GEORGIA REGIONAL AIRPORT...MOVING
NORTHWEST AT 30 MPH.
THIS THUNDERSTORM HAS BEEN PRODUCING LIGHTNING AT A RATE OF 50 TO 70
STRIKES PER 15 MINUTES. IN ADDITION TO LIGHTNING HEAVY RAINFALL
RATES OF 1 TO 1.50 INCHES PER HOUR CAN BE EXPECTED ACROSS
MONROE...JONES...BIBB AND CRAWFORD COUNTIES...INCLUDING AREAS AROUND
MIDDLE GEORGIA REGIONAL AIRPORT...JACK BROWN
ESTATES...SKIPPERTON...RUTLAND...CROSS
KEYS...MACON...LIZELLA...PAYNE CITY...WESLEYAN...LAKE
TOBESOFKEE...ARKWRIGHT...DAMES FERRY...BOLINGBROKE...JARRELL
PLANTATION AND RUSSELLVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
&&
LAT...LON 3267 8367 3269 8369 3268 8379 3289 8402
3309 8369 3277 8353 3274 8357 3274 8360
3271 8360 3268 8361 3266 8360
TIME...MOT...LOC 2126Z 145DEG 25KT 3270 8363
30The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:07 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 11 hr |
| Jul 5, 5:52 AM EDT | River Flood Warning | FFC | Washington | 19 hr |
| Jul 5, 2:51 PM EDT | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 44 more | 3 days |
| Jul 5, 4:09 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 51 min |
| Jul 5, 4:40 PM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| Jul 5, 4:46 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Twiggs | 44 min |
| Jul 5, 5:27 PM EDT | Special Weather Statement | FFC | Bibb | 48 min |
| Jul 5, 5:44 PM EDT | Special Weather Statement | FFC | Crisp | 31 min |
| Jul 5, 6:15 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 45 min |
| Jul 5, 7:25 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Meriwether | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.